advertisement
Question
Posted by: Bella | 2013-01-23

Asthma Inhaler and Weight Gain

I recenty discovered that I''ve got exercise enduced asthma. My doctor prescribed an inhaler (berotec). I use this 10 minutes before training. I train 5 x per week. Will this inhaler cause weight gain? I had a personal trainer telling me that I will look like a balloon by the end of this year. What do I do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Bella
I would recommend that you discuss the side-effects of your asthma medication with someone who is qualified to provide you with scientific facts such as the prescribing doctor and your pharmacist. If you suffer from asthma (no matter what induces it), and require treatment to keep you from suffering attacks that could be severe, debilitating and potentially life-threatening, then it is better to follow the advice of experts such as your doctor. Your personal trainer should concentrate on exercise instruction and not interfere between a patient and her medical practitioner.
For your own peace of mind, go and discuss this matter with the doctor. Ask about side-effects such as weight gain, BUT also ask what you can expect if you don't take the asthma medication and if this would mean that you have to stop exercising.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement